Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


skin hyperpigmentation
Aug 21, 2005

Am a black African woman, have been on hiv treatment for 4yrs.started with sustiva + combivir, then now on kaletra+combivir. My skin color darkenes each day and not anyone who knew me before can recognise me. It is so dry and itchy that a day cannot go by without appyling cream.When some old friends meet me they ask 'Is it you or we are mistaken'! When you answer the next question is 'What happened to you?'.I have lost my self esteem. No cream seems to work(I fear using bleach creams incase I get worse effects). Is there any drug/cream to counter the effects, I think are caused by the combivir drug? Please help.

Response from Dr. Henry

AZT particularly (part of the Combivir) can cause a darkening of the skin. Often than can be helped some by switching to an alternative drug (such as abacavir). You can discuss with your HIV doc. A referral to a skin specialist to see if any other condition is present that needs to be treated often can be helpful. KH



Previous
medical
Next
HIV Myelopathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement